Zoloft (Sertraline) side effects - Anxiety and Depre...

Anxiety and Depression Support

64,220 members63,049 posts

Zoloft (Sertraline) side effects

Dabela profile image

My doc just put me on 50mg of Zoloft and I’m having really bad nausea and headaches and today I was dripping with sweat. I have taken it in the past but it has been a very long time and I don’t remember it being this bad. I know that these are common side effects but I was wondering if anyone had any similar experiences and how long they lasted. I was reading that in can be months before they go away and I’m only on day two and feeling miserable. I don’t think I can keep it up for months. I was thinking of taking some Dramamine for the nausea but I’ve never taken it before. Has anyone had a similar experience? Any advice would be very appreciated. 😊

26 Replies

I’m on Sertraline and it works well for me. However before I was put on Sertraline I was on Paxil and lexipro. I had those side effects and found out I was allergic to them. So I think you might be allergic to the Sertraline

Dabela profile image
Dabela in reply to Cat26538

Thank you for the help! I’ll have to call my doc tmw then. Don’t want to go through this for nothing.

Cat26538 profile image
Cat26538 in reply to Dabela

When I had reactions to Lexipro and Paxil it was so bad I ended up in the er. I was told to immediately stop taking those medicines.

Dabela profile image
Dabela in reply to Cat26538

Oh wow, I’ve never had that bad of a reaction before I’m sorry that happened to you. I’m glad you’re ok.

Cat26538 profile image
Cat26538 in reply to Dabela

Thanks

Mimimylon profile image
Mimimylon in reply to Cat26538

Wow...me too. Took Paxil for over 20 years and like an idiot, I did not tell my various physicians that it really didn’t do much to help till a few years ago. I was them]n given Lexapro but again, I felt that I received all the unwanted side effects and too little good. Then, this past July of 2019, I was put on Zoloft. Nausea, headaches, ringing in the ears are present as we speak. I will give it a chance...

I have had similar experience but the meds aren't going to work overnight sadly. Give it some time. I take zoloft also and it took 3 months to fully take effect and start to work.. You have to get past all the bad side effects though. Its totally worth getting past, I don't know where I would be without this medicine..I don't even think I would be here without it.

Dabela profile image
Dabela in reply to pink83737

Thank you for the help I’m glad to know that it does go away. Although I see that 3 months and I don’t know if I can make it lol. I know it’s different for everybody and I have to monitor it. I’m so glad to hear though that it’s working for you and how much it helped you. That gives me hope! 😊

Even though a medicine was tolerable years ago your body changes as you get older. I would consider explaining these symptoms with your doctor. Especially if they are interfering with you daily activities.

Dabela profile image
Dabela in reply to

I def will, thank you! 😊

I didn't experience those side effects but did have bad heartburn on Zoloft. I switched over to celexa. Hope you feel better soon!!

Dabela profile image
Dabela in reply to Odeimindil

I wish it was heartburn lol (not to minimize your experience) Thanks for the reply and kind words!

Odeimindil profile image
Odeimindil in reply to Dabela

Nausea is awful! I had nausea from other meds and was taking a prescription for it for a while called meclizine. Also I found that ginger flavored things helped

Dabela profile image
Dabela in reply to Odeimindil

It’s the worst! I had tumors a few years back and they made me so nauseous but the doc couldn’t find anything “wrong” with me so they just thought it was mental. I dealt with it for years so you think I would be used to it but it’s taking me back to that time which is making the situation worse. As I type that I realize it may have been too much info lol Yes ginger ale and ice chips. Did the medicine help at all?

Ive tried Zoloft it gave me stomachache so I stopped eating it...I tried to get better by myself and I did it without medicine :D

Dabela profile image
Dabela in reply to

Wish I could

in reply to Dabela

Good luck!./

Dabela profile image
Dabela in reply to

Thanks

hi dabela I been on sertraline for 3 years now,for ocd,before I started I was a mess.stressed out.nerves,you name it.i was referred to woodlands hospital as out a

outpationced.i was accested and put on sertraline 50 mg.to be honist at first,side affects

were annoying,night swets dizzynes.the nurse used to come to my house every 2 weeks

to see how I was doing,he suggested I up to 100mg.this is the recommended for ocd by

the way.i went on new dose.and almost immediately I felt better,nearly all side affects

disserpeard.not all,i had and still have cold sweats,about once a week.you have a good

sleep but wake up wet from head to toe.i am not trying to frientend you,but best you

because the improvement,make it all worth while.so dabela stick it out it will all worthwhile

best wishes.

I have been on Zoloft 10 weeks and still have daily nausea and dizziness!!! Praying it passes at the 3 month mark! I’m ready to feel good! Mood is better just side effects now!

Hi. I was on Zoloft last March. After first tablet taken, it made me feel drowsy. Then i had excruciating neck pain caused by this medication which lasted for 8 horrible hours. It was unreal.

Taking painkillers wouldn't take it away. I've never had that sort of neck spasm pain like that ever before. And to last 8 hours was horrible. I felt i couldn't hold my head up, the muscles in my neck didn't feel the same anymore.

I didn't take another tablet.

Hi, how are you doing now?

I was on Sertraline for 2 years approx, went up to 200 mg. At first I suffered with dizziness and diarrhea problems on 50mg. Oh, and I did feel slightly queasy in my stomach at first. On the 200 mg dosage I suffered from nasty spots, hives and pealing skin so I gradually came off it. The sertraline works, and it's a very powerful drug. It is excellent for coping with adverse traumatic events and stressful situations. I really benefitted from Zoloft, apart from the above mentioned issues: I even felt my synapses sparking with electrical energy from Sertraline on a few occasions. If you need a powerful SSRI, chose Sertraline.

Now I'm on Citalopram (I wanted to try another SSRI) due to continued desolate circumstances. I'm on 20 mg and find it very mild and easy to live with. Some of the side effects are dry mouth and tiredness/ weakness. I will keep you updated with how I'm progressing.

Dabela profile image
Dabela in reply to Palerider71

Thank you for the reply I have since stopped taking it and switched to a different SSRI. I hope your new medicine works for you and I’m sorry you suffered from Zoloft so badly.

Hi there this post was from a year ago I was just wondering how you are doing now?

Dabela profile image
Dabela in reply to Bee1232

Thank you that’s so nice of you. I’m doing ok. I’m on a different ssri which has been helpful. How are you?

L1994 profile image
L1994 in reply to Dabela

Hi Reading through this I know it was a long time ago but what ssri have you been put on. I am on my first day of sertraline and got a really bad belly and head preasure. Feel like i can't smile and jaw aching. Leaving a aching feeling all down side of my face. I feel belly sick tonight after having diarrhea 2 hours after taking the 50mg sertraline. I also like you had been on them 2 years ago but remember the bad experience last time I was put on these tablets. They did help me last time after about 2 month but I don't feel I am strong enough to go through all this heightened anxiety and all these side effects again. I dont think i can do it. 😭

You may also like...